Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 422, NWS Atlanta, GA

August 26, 2009Clayton County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 26, 2009, 9:20 PM EDT for Clayton County, Fulton County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2009, 9:20 PM EDT (01:20 UTC)
Expired
Aug 26, 2009, 10:00 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 26 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 9:43 PM EDTTSTM WND DMGCollege Park, GA1 TREE DOWN. 1 POWER LINE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2039 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2039 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 270120
SVRFFC
GAC063-121-270200-
/O.NEW.KFFC.SV.W.0422.090827T0120Z-090827T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EDT WED AUG 26 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTH CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR RIVERDALE...MOVING NORTHWEST AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HARTSFIELD-JACKSON AIRPORT...HAPEVILLE...COLLEGE PARK AND EAST
  POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3355 8443 3356 8445 3362 8455 3369 8442
      3352 8436 3352 8442
TIME...MOT...LOC 0120Z 140DEG 8KT 3357 8442

$$
1 follow-up statement
000 
WWUS52 KFFC 270152
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT WED AUG 26 2009

GAC063-121-270202-
/O.EXP.KFFC.SV.W.0422.000000T0000Z-090827T0200Z/
CLAYTON GA-FULTON GA-
952 PM EDT WED AUG 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON AND
NORTHWESTERN CLAYTON COUNTIES EXPIRES AT 1000 PM EDT...

AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR COLLEGE PARK...MOVING
NORTHWEST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
POINT.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3355 8443 3356 8445 3362 8455 3369 8442
      3352 8436 3352 8442
TIME...MOT...LOC 0152Z 140DEG 8KT 3362 8447

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 7:31 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 26, 7:31 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT WED AUG 26 2009

.UPDATE...
CONVECTION CONTINUES TO PERSIST OVER PORTIONS OF NORTH AND CENTRAL
GEORGIA...SO HAVE ADJUSTED EVENING/OVERNIGHT POPS AND QPF ACCOUNT
FOR LINGERING ISOLATED ACTIVITY. OTHERWISE...THE FORECAST SEEMS TO
BE ON TRACK WITH NO CHANGES NECESSARY.

31/39

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MODELS INITIALIZED WELL WITH RESPECT TO THE CUT OFF UPPER LOW
CURRENTLY SPINNING OVER THE NORTH CENTRAL GULF REGION. LATEST
SURFACE ANALYSIS SHOWS A SLIGHT REFLECTION OF THIS FEATURE...WITH A
SUBTLE INVERTED TROUGH NOSING UP INTO SW GA. RADAR SHOWS MOISTURE
AND SEA BREEZE INDUCED CONVECTION CREEPING UP FROM THE SOUTH-
SE...AND EXPECT THIS ACTIVITY TO PUSH UP INTO THE FAR SOUTH- SE
REACHES OF THE FORECAST AREA THIS AFTERNOON AND EVENING. MODELS ARE
WAY OVERDONE IN TERMS OF OVERNIGHT CONVECTION SPREADING UP FROM THE
SOUTH... SO HAVE BACKED OFF ON OVERNIGHT POPS A BIT...ESPECIALLY
AFTER MIDNIGHT. EXPECT CLOUDS AND GREATER RAIN CHANCES TO SPREAD IN
OVER THE REGION ON THURSDAY AND CONTINUE ON FRIDAY AS THE
AFOREMENTIONED UPPER LOW LIFTS TO THE NE. INSTABILITIES (1500-2000
CAPES) AND MOISTURE (2.0 INCH PWS) SUGGEST A MORE TROPICAL TYPE
AIRMASS IN PLACE FOR THURSDAY AND FRIDAY AFTERNOONS. THEREFORE...
EXPECTING SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED
EMBEDDED MODERATE THUNDERSTORMS. MAIN THREAT WOULD BE BRIEF WIND
GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN WITH ANY TRAINING OF CELLS
ACROSS THE SAME AREA. AS T.S. DANNY DRAWS CLOSER TO THE GA/SC COASTS
ON FRIDAY... SUSPECT SOME SUBSIDENCE ON THE WESTERN SIDE WILL BATTLE
THE SYNOPTIC LIFT ASSOCIATED WITH THE UPPER LOW AS IT TRACKS UP OVER
GA. NEVERTHELESS...WILL CONTINUE TO SHOW HIGH CHANCE POPS FOR MOST
AREAS ON FRIDAY...WITH DECREASING POPS FROM WEST TO EAST FRIDAY
NIGHT AS THE UPPER LOW LIFTS OUT AND T.S. DANNY ALSO BEGINS TO LIFT
OFF TO THE NE. AS FOR TEMPS...EXPECT ANOTHER ROUND OF LOW- MID
CLOUDS TO DEVELOP OVER THE SOUTHERN REACHES AND SPREAD NORTHWARD IN
THE MORN. THIS WILL WARRANT LEANING A BIT ON THE WARM SIDE FOR MOST
LOWS TONIGHT... AT LEAST ATLANTA SOUTHWARD. INCREASING CLOUDS AND
RAIN CHANCES SUGGEST GOING A BIT COOLER THAN THE WARMER MAV HIGHS
FOR THURSDAY...BELIEVE THE MET IS TOO COOL. OTHERWISE...HAVE LEANED
TOWARD THE WARMER MAV NUMBERS FOR THE REMAINING PERIODS.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MADE NO SIGNIFICANT CHANGES TO THE EXTENDED PERIODS AS GFS CONTINUES
TO SHOW A COLD FRONT APPROACHING ON SATURDAY...THEN PUSHING ACROSS
THE AREA ON SUNDAY. HELD ONTO THE CHANCE POPS FOR THOSE DAYS...THEN
LOW CHANCE ACROSS THE FAR SOUTHERN REACHES ON MONDAY AS THE FRONT
CREEPS SOUTH. COOL/DRY HIGH PRESSURE THEN BUILDS OVER THE SOUTHEAST
AND DOMINATES THE WEATHER PATTERN THROUGH THE REMAINDER OF THE
EXTENDED...RESULTING IN COOLER HIGHS IN THE LOW-MID 80S AND
OVERNIGHT LOWS IN THE LOW-MID 60S FOR TUESDAY AND WEDNESDAY MORNS.
ENJOY.

&&

.AVIATION...WIDELY SCATTERED SHOWERS/THUNDERSTORMS SHOULD DISSIPATE
AFTER SUNSET. VFR CONDITIONS UNTIL AROUND 10Z WHEN MVFR STRATOCU
DEVELOPS OVER MUCH OF NORTH AND CENTRAL GA. CLOUDS GRADUALLY LIFTING
ABOVE 3 THSD FT AFTER 15Z. SHOWERS/THUNDERSTORMS DEVELOPING LATE
MORNING THURSDAY AND CONTINUING INTO AFTERNOON AS LOW PRESSURE
DEVELOPS VICINITY OF N CENTRAL GULF. NO VISIBILITY RESTRICTIONS
EXCEPT LOCALLY 3 TO 5SM IN FOG 10Z TO 13Z. WINDS LIGHT AND VARIABLE
OVERNIGHT...EAST TO SOUTHEAST 5 TO 10KT AFTER SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  88  68  82  65 /   5  40  40  60  30
ATLANTA         71  87  69  83  68 /   5  40  40  50  20
BLAIRSVILLE     62  85  66  76  62 /   5  30  40  60  30
CARTERSVILLE    66  89  67  82  63 /   5  40  40  50  20
COLUMBUS        71  87  69  87  70 /  20  50  40  40  20
GAINESVILLE     69  86  68  77  66 /   5  40  40  60  30
MACON           71  87  70  86  67 /  20  50  40  40  20
ROME            68  90  68  85  65 /   5  30  40  40  20
PEACHTREE CITY  68  86  67  84  61 /  10  40  40  40  20
VIDALIA         71  89  71  86  68 /  20  50  40  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39/41/31
Hazardous weather outlook, Aug 26, 6:51 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT WED AUG 26 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-272300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
651 PM EDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THIS EVENING.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER WEST VIRGINIA WILL CONTINUE TO WEAKEN
TODAY AS A WEAK FRONTAL BOUNDARY MEANDERS ACROSS SOUTH-CENTRAL
GEORGIA.

.PRIMARY HAZARDS...
CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARD...MAINLY
ALONG AND SOUTH OF A ROME TO GAINESVILLE LINE UNTIL AROUND 10 PM.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE.

.DISCUSSION...
A WEAK FRONTAL BOUNDARY STRETCHING FROM EASTERN SOUTH CAROLINA
INTO SOUTH-CENTRAL GEORGIA...ALONG WITH AFTERNOON HEATING...WILL
AID IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL GEORGIA INTO THIS EVENING. INSTABILITY IS EXPECTED TO
REMAIN WEAK WITH CAPES AROUND 1000 AND LIFTED INDICES OF ZERO TO
MINUS ONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
MONDAY. NO HAZARDOUS WEATHER IS EXPECTED ON TUESDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 26, 7:54 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT WED AUG 26 2009

GAZ021-032-270030-
754 PM EDT WED AUG 26 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COBB AND
CHEROKEE COUNTIES UNTIL 830 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY PLAINS...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
COBB AND CHEROKEE COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MOUNT BETHEL...WHITE WATER PARK...
MARIETTA...SANDY PLAINS...KENNESAW...KENNESAW STATE UNIVERSITY...
SWEAT MOUNTAIN...WOODSTOCK AND OAK GROVE. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 26, 8:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT WED AUG 26 2009

GAZ053-270045-
820 PM EDT WED AUG 26 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA COUNTY
UNTIL 845 PM EDT...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMAS CROSSROADS...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
COWETA COUNTY THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE TURIN...SHARPSBURG...MORELAND...NEWNAN...THOMAS
CROSSROADS...ARNCO-SARGENT...CANNONGATE...MADRAS AND DUNAWAY GARDENS.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 26, 8:40 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT WED AUG 26 2009

GAZ089-090-270115-
840 PM EDT WED AUG 26 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHATTAHOOCHEE
AND MUSCOGEE COUNTIES UNTIL 915 PM EDT...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMESTOWN/SOUTH FORT BENNING...MOVING NORTH
AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 915 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE JAMESTOWN/SOUTH FORT
BENNING...FORT BENNING/LAWSON ARMY AIR FIELD...BENNING HILLS...CARTER
ACRES...BATTLE PARK...CUSTER ROAD TERRACE AND SAND HILL. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 26, 8:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT WED AUG 26 2009

GAZ053-270115-
844 PM EDT WED AUG 26 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA COUNTY
UNTIL 915 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADRAS...MOVING NORTH AT 5 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COWETA
COUNTY THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE TURIN...SHARPSBURG...NEWNAN...THOMAS CROSSROADS...
ARNCO-SARGENT...MADRAS...CANNONGATE...DUNAWAY GARDENS AND ROSCOE.
Special weather statement, Aug 26, 9:05 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT WED AUG 26 2009

GAZ053-054-270130-
905 PM EDT WED AUG 26 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COWETA AND
FAYETTE COUNTIES UNTIL 930 PM EDT...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PEACHTREE CITY...MOVING NORTH AT 5 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COWETA AND
FAYETTE COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE PEACHTREE CITY...TYRONE...SANDY CREEK AND
CANNONGATE.
Special weather statement, Aug 26, 9:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT WED AUG 26 2009

GAZ055-270145-
907 PM EDT WED AUG 26 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CLAYTON COUNTY
UNTIL 945 PM EDT...

AT 907 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONESBORO...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CLAYTON
COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MORROW...JONESBORO...LAKE CITY...RIVERDALE...FOREST PARK AND
HARTSFIELD-JACKSON AIRPORT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:09 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.